CaltechAUTHORS
  A Caltech Library Service

Bandwidth of linearized electrooptic modulators

Cummings, Uri V. and Bridges, William B. (1998) Bandwidth of linearized electrooptic modulators. Journal of Lightwave Technology, 16 (8). pp. 1482-1490. ISSN 0733-8724. https://resolver.caltech.edu/CaltechAUTHORS:CUMjlt98

[img]
Preview
PDF - Published Version
See Usage Policy.

202Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:CUMjlt98

Abstract

Many schemes have been proposed to make high dynamic range analog radio frequency (RF) photonic links by linearizing the transfer function of the link's modulator. This paper studies the degrading effects of finite transit time and optical and electrical velocity dispersion on such linearization schemes. It further demonstrates that much of the lost dynamic range in some modulators may be regained by segmenting and rephasing the RF transmission line.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1109/50.704614DOIArticle
http://www.opticsinfobase.org/abstract.cfm?URI=josaa-10-12-2547OtherUNSPECIFIED
http://www.opticsinfobase.org/abstract.cfm?URI=josaa-10-12-2547OtherUNSPECIFIED
Additional Information:© 1998 IEEE. Reprinted with permission. Manuscript received October 24, 1997; revised April 21, 1998. This work was supported in part by the United States Air Force Rome Laboratories under Contract F30602-C-96-0020. The authors would like to thank E. Ackerman, G.E. Betts, and C.H. Cox III of Lincoln Laboratories, Cambridge, MA, N.P. Bernstein of the Air Force Rome Laboratory, and J.H. Schaffner of Hughes Research Laboratories. The authors also wish to acknowledge the support and enthusiasm of the late B. Hendrickson of Rome Laboratories and ARPA.
Funders:
Funding AgencyGrant Number
UNSPECIFIEDF30602-C-96-002
Subject Keywords:Bandwidth, electrooptic, linearized, modulators, photonic-link
Issue or Number:8
Record Number:CaltechAUTHORS:CUMjlt98
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:CUMjlt98
Official Citation:U. V. Cummings and W. B. Bridges, "Bandwidth of linearized electrooptic modulators," in Journal of Lightwave Technology, vol. 16, no. 8, pp. 1482-1490, Aug. 1998. doi: 10.1109/50.704614
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:5634
Collection:CaltechAUTHORS
Deposited By: Archive Administrator
Deposited On:26 Oct 2006
Last Modified:02 Oct 2019 23:25

Repository Staff Only: item control page